Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 8, NWS Morristown, TN

March 15, 20188 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Mar 15, 2018, 3:33 AM EDT for 8 counties in Tennessee. It took effect at Mar 15, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2018, 3:33 AM EDT (07:33 UTC)
In effect from
Mar 15, 2018, 8:00 AM EDT
Expired
Mar 15, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1968 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS74 KMRX 150733
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
333 AM EDT Thu Mar 15 2018

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS
ALONG THE TENNESSEE AND NORTH CAROLINA BORDER...

.Westerly winds will strengthen today across the higher terrain as
the pressure gradient remains strong between a slowly departing 
deep low pressure system over New England and building high 
pressure across the Southeastern United States.

TNZ018-041-043-045-047-072-074-087-151545-
/O.NEW.KMRX.WI.Y.0008.180315T1200Z-180316T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
333 AM EDT Thu Mar 15 2018

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 8 AM this morning to 8 PM EDT
this evening. 

* EVENT...West winds of 20 to 35 mph will occur with gusts as high
  as 40 to 50 mph across the higher elevations.

* TIMING...8 am to 8 pm today.

* IMPACTS...These winds may down trees or tree limbs...as well as
  power lines. Loose outdoor objects should be secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
1 follow-up statement
502 
WWUS74 KMRX 151511
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1111 AM EDT Thu Mar 15 2018

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS
ALONG THE TENNESSEE AND NORTH CAROLINA BORDER...

.Westerly winds will strengthen today across the higher terrain
as the pressure gradient remains strong between a slowly
departing deep low pressure system over New England and building
high pressure across the Southeastern United States.

TNZ018-041-043-045-047-072-074-087-160000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-180316T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1111 AM EDT Thu Mar 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* EVENT...West winds of 20 to 35 mph will occur with gusts as 
  high as 40 to 50 mph across the higher elevations. 

* TIMING...8 am to 8 pm today.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Loose outdoor objects should be secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:36 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 15, 1:36 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
136 AM EDT Thu Mar 15 2018

.AVIATION...It looks like a good day for flying with vfr
conditions throughout with a building ridge and a southwest
breeze for runway selection.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Mar 14, 10:38 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1038 PM EDT Wed Mar 14 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-160245-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
1038 PM EDT Wed Mar 14 2018 /938 PM CDT Wed Mar 14 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.